Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Oct 31, 2014, 2:28 PM MDT for Uinta County, Wyoming. It took effect at Nov 1, 2014, 12:00 AM MDT. It was in force for 19 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 2014, 2:28 PM MDT (20:28 UTC)
- In effect from
- Nov 1, 2014, 12:00 AM MDT
- Expired
- Nov 1, 2014, 6:56 PM MDT
- In force
- 19 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 3:40 PM MDT | NON-TSTM WND GST 58 | Carter, WY | FORT BRIDGER WY - 7034 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3203 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS75 KSLC 312028 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 228 PM MDT FRI OCT 31 2014 UTZ003-005-015-011200- /O.NEW.KSLC.HW.W.0006.141101T0600Z-141102T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE 228 PM MDT FRI OCT 31 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT SATURDAY. * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT...AND WEST CENTRAL UTAH...INCLUDING INTERSTATE 80. * IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 80 WEST OF LAKE POINT...AND HIGHWAY 50 BY MIDDAY SATURDAY. WINDS OF THESE MAGNITUDE CAN TOPPLE EMPTY TRUCK TRAILERS. IN ADDITION...BLOWING DUST MAY CAUSE VISIBILITY RESTRICTIONS. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE...SECURE OR BRING THESE ITEMS IN BEFORE SUNSET. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. * WINDS...SOUTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT ACROSS WEST CENTRAL UTAH AND THE GREAT SALT LAKE DESERT. THE STRONGEST WINDS WILL SPREAD ACROSS WESTERN UTAH INTO THE TOOELE AND SALT LAKE VALLEYS MIDDAY SATURDAY THROUGH THE AFTERNOON HOURS. THIS IS WHEN GUSTS IN EXCESS OF GREATER THAN 60 MPH ARE FORECAST TO CAUSE THE MAJORITY OF WIND IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ001-002-004-006-014-016-011200- /O.NEW.KSLC.WI.Y.0028.141101T0600Z-141102T0400Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...LEHI...PROVO...NEPHI...HUNTSVILLE... PARK CITY...HEBER CITY...MANTI...RICHFIELD...BEAVER... CEDAR CITY...MILFORD 228 PM MDT FRI OCT 31 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT SATURDAY. * AFFECTED AREA...SOUTHWEST UTAH...THE SANPETE AND SEVIER VALLEYS...THE SOUTHERN AND NORTHERN WASATCH FRONT...THE WASATCH BACK...AND THE CACHE VALLEY. * WINDS...SOUTHERLY WINDS WILL INCREASE OVERNIGHT WITH WIND PRONE AREAS SEEING GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS ARE FORECAST TO DEVELOP MID MORNING SATURDAY ACROSS SOUTHWEST UTAH...SHIFTING NORTHEAST ACROSS THE STATE THROUGH THE AFTERNOON HOURS...WHEN SOUTHWEST WINDS WILL GUST TO 50 MPH AT TIMES. * IMPACTS...STRONG CROSS WINDS ARE FORECAST ACROSS WEST TO EAST ROUTES WHICH MAY MAKE DRIVING MORE DIFFICULT. POCKETS OF REDUCED VISIBILITY IS POSSIBLE DUE TO BLOWING DUST. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE...SECURE OR BRING THESE ITEMS IN BEFORE SUNSET. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
012 WWUS75 KSLC 010352 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 PM MDT FRI OCT 31 2014 UTZ003-005-015-011200- /O.CON.KSLC.HW.W.0006.141101T0600Z-141102T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE 952 PM MDT FRI OCT 31 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SATURDAY... * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT...AND WEST CENTRAL UTAH...INCLUDING INTERSTATE 80. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG I-80 FROM SALT LAKE WEST TO WENDOVER...AND HIGHWAY 50 BETWEEN I-15 AND THE NEVADA BORDER STARTING LATE TONIGHT AND CONTINUING THROUGH MUCH OF THE DAY SATURDAY. IN ADDITION...BLOWING DUST MAY CAUSE VISIBILITY RESTRICTIONS. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. * WINDS...SOUTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT AND BECOME STRONG LATE TONIGHT THROUGH SATURDAY WITH GUSTS IN EXCESS OF 60 MPH. THE STRONGEST WINDS WILL INITIALLY DEVELOP ACROSS WEST CENTRAL UTAH AND THE GREAT SALT LAKE DESERT...THEN SPREAD INTO THE TOOELE AND SALT LAKE VALLEYS BY SUNRISE SATURDAY. WINDS WILL DIMINISH LATE IN THE DAY THEN DROP OFF SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ001-002-004-006-014-016-011200- /O.CON.KSLC.WI.Y.0028.141101T0600Z-141102T0400Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...LEHI...PROVO...NEPHI...HUNTSVILLE... PARK CITY...HEBER CITY...MANTI...RICHFIELD...BEAVER... CEDAR CITY...MILFORD 952 PM MDT FRI OCT 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT SATURDAY... * AFFECTED AREA...SOUTHWEST UTAH...THE SANPETE AND SEVIER VALLEYS...THE SOUTHERN AND NORTHERN WASATCH FRONT...THE WASATCH MOUNTAIN VALLEYS...AND THE CACHE VALLEY. * WINDS...SOUTHERLY WINDS WILL INCREASE OVERNIGHT WITH WIND PRONE AREAS SEEING GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS WITH GUSTS AROUND 50 MPH ARE FORECAST TO DEVELOP AROUND SUNRISE SATURDAY ACROSS SOUTHWEST UTAH...SHIFTING NORTHEAST ACROSS THE STATE THROUGH THE DAY. WINDS WILL DIMINISH LATE IN THE DAY THEN DROP OFF SATURDAY EVENING. * IMPACTS...STRONG CROSS WINDS ARE FORECAST ACROSS WEST TO EAST ROUTES WHICH MAY MAKE HIGH PROFILE VEHICLES DIFFICULT TO CONTROL. LOCAL REDUCED VISIBILITY IS POSSIBLE IN BLOWING DUST. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
013 WWUS75 KSLC 010910 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 AM MDT SAT NOV 1 2014 UTZ016-011800- /O.UPG.KSLC.WI.Y.0028.000000T0000Z-141102T0400Z/ /O.EXA.KSLC.HW.W.0006.000000T0000Z-141102T0400Z/ SOUTHWEST UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD 310 AM MDT SAT NOV 1 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREA...SOUTHWEST UTAH. * IMPACTS...STRONG CROSS WINDS ACROSS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ACROSS WEST TO EAST ORIENTED ROUTES THROUGH THE DAY. LOCAL REDUCED VISIBILITY IS POSSIBLE IN BLOWING DUST. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE AND WIND SENSITIVE OPERATIONS WILL BE AFFECTED. * WINDS...SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED TO BECOME STRONG EARLY THIS MORNING LASTING THROUGH TODAY WITH GUSTS IN EXCESS OF 60 MPH. WINDS WILL DIMINISH LATE IN THE DAY THEN DROP OFF THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ003-005-015-011800- /O.CON.KSLC.HW.W.0006.000000T0000Z-141102T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE 310 AM MDT SAT NOV 1 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT...AND WEST CENTRAL UTAH...INCLUDING INTERSTATE 80. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG I-80 FROM SALT LAKE WEST TO WENDOVER...AND HIGHWAY 50 BETWEEN I-15 AND THE NEVADA BORDER STARTING EARLY THIS MORNING AND CONTINUING THROUGH MUCH OF THE DAY TODAY. IN ADDITION...BLOWING DUST MAY CAUSE VISIBILITY RESTRICTIONS. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. * WINDS...SOUTHERLY WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING AND BECOME STRONG SHORTLY AFTER SUNRISE...LASTING THROUGH TODAY WITH GUSTS IN EXCESS OF 60 MPH. THE STRONGEST WINDS ARE BEGINNING TO DEVELOP ACROSS WEST CENTRAL UTAH AND THE GREAT SALT LAKE DESERT...AND WILL SPREAD INTO THE TOOELE AND SALT LAKE VALLEYS LATER THIS MORNING. WINDS WILL DIMINISH LATE IN THE DAY THEN DROP OFF THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ001-002-004-006-014-011800- /O.CON.KSLC.WI.Y.0028.000000T0000Z-141102T0400Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- SANPETE/SEVIER VALLEYS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...LEHI...PROVO...NEPHI...HUNTSVILLE... PARK CITY...HEBER CITY...MANTI...RICHFIELD 310 AM MDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...THE SANPETE AND SEVIER VALLEYS...THE SOUTHERN AND NORTHERN WASATCH FRONT...THE WASATCH MOUNTAIN VALLEYS...AND THE CACHE VALLEY. * WINDS...SOUTHERLY WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING WITH WIND PRONE AREAS SEEING GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS WITH GUSTS AROUND 50 MPH ARE FORECAST TO DEVELOP AROUND SUNRISE SATURDAY ACROSS THE SANPETE AND SEVIER VALLEYS...SHIFTING NORTHEAST ACROSS THE STATE THROUGH THE DAY. WINDS WILL DIMINISH LATE IN THE DAY THEN DROP OFF THIS EVENING. * IMPACTS...STRONG CROSS WINDS ARE FORECAST ACROSS WEST TO EAST ROUTES WHICH MAY MAKE HIGH PROFILE VEHICLES DIFFICULT TO CONTROL. LOCAL REDUCED VISIBILITY IS POSSIBLE IN BLOWING DUST. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
933 WWUS75 KSLC 012030 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT SAT NOV 1 2014 WYZ021-020400- /O.EXA.KSLC.HW.W.0006.000000T0000Z-141102T0400Z/ SOUTHWEST WYOMING- INCLUDING THE CITY OF...EVANSTON 230 PM MDT SAT NOV 1 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA...SOUTHWEST WYOMING INCLUDING INTERSTATE 80. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG I-80 ACROSS SOUTHWEST WYOMING. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. * WINDS...STRONG SOUTHWEST WINDS GUSTING IN EXCESS OF 60 MPH ARE FORECAST TO DEVELOP MID AFTERNOON AND PERSIST INTO EARLY THIS EVENING ACROSS SOUTHWEST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ003-005-015-016-020400- /O.CON.KSLC.HW.W.0006.000000T0000Z-141102T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 230 PM MDT SAT NOV 1 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT...AND WEST CENTRAL AND SOUTHWEST UTAH...INCLUDING INTERSTATE 80. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG I-80 FROM SALT LAKE WEST TO WENDOVER...AND HIGHWAY 50 BETWEEN I-15 AND THE NEVADA BORDER THROUGH THE EARLY EVENING HOURS. IN ADDITION...BLOWING DUST MAY CAUSE VISIBILITY RESTRICTIONS. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. * WINDS...STRONG SOUTHWEST WINDS GUSTING IN EXCESS OF 60 MPH ARE OCCURRING THIS AFTERNOON AND WILL PERSIST INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ001-002-004-006-014-020400- /O.CON.KSLC.WI.Y.0028.000000T0000Z-141102T0400Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- SANPETE/SEVIER VALLEYS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...LEHI...PROVO...NEPHI...HUNTSVILLE... PARK CITY...HEBER CITY...MANTI...RICHFIELD 230 PM MDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...THE SANPETE AND SEVIER VALLEYS...THE SOUTHERN AND NORTHERN WASATCH FRONT...THE WASATCH MOUNTAIN VALLEYS... AND THE CACHE VALLEY. * WINDS...SOUTHWESTERLY WINDS WILL CONTINUE TO GUST TO AROUND 55 MPH THROUGH LATE TODAY...THEN DIMINISH THIS EVENING. * IMPACTS...STRONG CROSS WINDS ARE FORECAST ACROSS WEST TO EAST ROUTES WHICH MAY MAKE HIGH PROFILE VEHICLES DIFFICULT TO CONTROL. REDUCED VISIBILITY IS POSSIBLE IN BLOWING DUST. LIGHT WEIGHT LOOSE ITEMS MAY BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI/SCHOENING FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
246 WWUS75 KSLC 020056 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 656 PM MDT SAT NOV 1 2014 UTZ003-005-015-016-WYZ021-020200- /O.CAN.KSLC.HW.W.0006.000000T0000Z-141102T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH-SOUTHWEST WYOMING- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... EVANSTON 656 PM MDT SAT NOV 1 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING. THE THREAT OF STRONG WINDS HAS ENDED. $$ UTZ001-002-004-006-014-020200- /O.CAN.KSLC.WI.Y.0028.000000T0000Z-141102T0400Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- SANPETE/SEVIER VALLEYS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...LEHI...PROVO...NEPHI...HUNTSVILLE... PARK CITY...HEBER CITY...MANTI...RICHFIELD 656 PM MDT SAT NOV 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. THE THREAT OF STRONG WINDS HAS ENDED. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Oct 31, 8:38 AM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Oct 31, 8:38 AM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 838 AM MDT FRI OCT 31 2014 .SYNOPSIS...A MILD AND INCREASINGLY STRONG SOUTHERLY FLOW WILL REMAIN OVER THE AREA THROUGH EARLY SATURDAY. A VIGOROUS PACIFIC STORM SYSTEM WILL REACH UTAH SATURDAY. COOL AND UNSETTLED WEATHER WILL REMAIN OVER THE AREA SATURDAY NIGHT THROUGH EARLY MONDAY. && .DISCUSSION...WATER VAPOR LOOP SHOWS THE RIDGE SHIFTING EAST OF THE ROCKIES AS A TROUGH DEVELOPS ALONG THE WEST COAST. A WEAKENING SOUTHERN PACIFIC SYSTEM IS CURRENTLY LIFTING OVERHEAD. AMDAR 400-250MB WIND OBSERVATIONS REVEAL A CYCLONIC 100-135KT JET OFF THE PACIFIC NORTHWEST. GOES/GPS/RAP/12Z RAOB INDICATE THE PRECIPITABLE WATER VALUE RANGES BETWEEN 0.15" MOUNTAINS...TO 0.40" VALLEYS. TODAY WILL BE THE WARM BEFORE THE STORM. SOUTHERLY WINDS INCREASE IN RESPONSE TO PRESSURE AND HEIGHT FALLS AHEAD OF THE TROUGH. MODESTLY STRONG SOUTHEASTERLY PRESSURE GRADIENT AND 30KT SOUTHERLY FLOW AS SHOWN BY THE RAP SHOULD EQUATE TO CONDITIONS JUST SHY OF WIND ADVISORY ACROSS THE WESTERN VALLEYS THIS AFTERNOON. SOUTHERLY WINDS AND DEEPENING MIXING WILL ALLOW FOR TEMPERATURES TO RISE WELL INTO THE 70S WITH +7C 700MB TEMPERATURES. AFOREMENTIONED WEAKENING WAVE HAS BROUGHT SCATTERED TO AT TIMES BROKEN MID AND HIGH LEVEL CLOUDS. EXPECTING PARTLY TO MOSTLY SUNNY SKIES. INCREASE IN MOISTURE IS INCREASING INSTABILITY ACROSS SOUTHEAST UTAH LATE TODAY...SO MADE POPS NON-ZERO...BUT STILL NO MENTION OF SHOWERS THROUGH SUNSET. PREVIOUS DISCUSSION FOLLOWS... THE COLD CORE EASTERN PACIFIC TROUGH APPROACHING 130W EARLY THIS MORNING WILL BRING A DRAMATIC CHANGE IN TEMPERATURES AND PRECIP THIS WEEKEND. THE AXIS OF THE TROUGH WILL REACH THE WEST COAST THIS EVENING. A VIGOROUS SHORTWAVE ROUNDING THE BASE OF THE TROUGH WILL LIFT NORTHEAST ACROSS SOUTHERN NEVADA EARLY SATURDAY...THEN LIFT QUICKLY NORTH THROUGH UTAH SATURDAY AFTERNOON. THE ASSOCIATED SURFACE COLD FRONT WILL ENTER WESTERN UTAH EARLY SATURDAY...THEN LIFT NORTHEAST WITH THE SHORTWAVE DURING THE DAY. INCREASING FRONTOGENIC FORCING ALONG THIS BOUNDARY LATE SATURDAY MORNING/AFTERNOON ALONG WITH STRONG DYNAMIC LIFT SHOULD EASILY SUPPORT DEEP CONVECTION ALONG THE FRONTAL BOUNDARY. SUBSTANTIAL DEEPENING OF THE SURFACE LOW OVER NORTHEAST NEVADA IN THE AREA OF FAIRLY STRONG UPPER DIVERGENCE SUGGESTS THAT THE STRONGEST CONVECTION WILL EXIST ACROSS NORTHERN UTAH DURING THE AFTERNOON. BESIDES THE CONVECTION WINDS WILL BE A MAJOR ISSUE WITH THIS STORM TONIGHT/SATURDAY. AHEAD OF THE FRONT WE WILL SEE THE TYPICAL INCREASE IN SOUTHERLY WINDS WITH THE FAVORABLE SURFACE GRADIENT AND INCREASING LOW-LEVEL WIND SUPPORT. WINDS COULD APPROACH WIND ADVISORY CRITERIA THIS AFTERNOON...BUT SUSPECT THAT TONIGHT MAY BE THE MORE LIKELY PERIOD FOR THESE STRONGER WINDS. BECAUSE OF THE SOUTHWEST TO NORTHEAST TRACK OF THE SURFACE FRONT...THE STILL STRONG LOW-LEVEL SOUTHWEST FLOW WILL LIKELY MIX DOWN AND CREATE ADDITIONAL STRONG SOUTHERLY WINDS ACROSS THE WESTERN AND NORTHERN VALLEYS SATURDAY LATE MORNING THROUGH MID-AFTERNOON. PATTERN GETS A BIT COMPLICATED FOR THE BALANCE OF THE WEEKEND AS THE EJECTING SHORTWAVE PULLS AWAY IN THE NORTHERN ROCKIES... LEAVING THE MAIN TROUGH HANGING BACK ACROSS THE GREAT BASIN. THE BEST DYNAMIC FORCING WILL SHIFT INTO THE SOUTHERN END OF THE TROUGH OVER NORTHERN ARIZONA/EXTREME SOUTHERN UTAH. THE FOCUS OF ORGANIZED PRECIP WILL REMAIN NEAR THE BAROCLINIC ZONE STRETCHED OUT ALONG A SOUTHWEST TO NORTHEAST AXIS THROUGH THE CENTER OF THE STATE. INCREASING INSTABILITY AS THE COLD AIR SETTLES INTO THE STATE COMBINED WITH DYNAMIC LIFT AND CONVERGENCE INTO THE BAROCLINIC ZONE SHOULD RESULT IN SIGNIFICANT PRECIP NEAR THE BOUNDARY SUNDAY THROUGH SUNDAY NIGHT. NORTH OF THE BAROCLINIC ZONE A DECENT POOL OF COLD/MOIST AIR EXISTS...BUT THE DYNAMIC LIFT MAY TURN OUT TO BE WEAK BETWEEN THE EXITING SYSTEM IN THE NORTHERN ROCKIES AND THE SYSTEM WELL TO THE SOUTH. LOOKING FOR INSTABILITY SHOWERS LATE SATURDAY NIGHT/EARLY SUNDAY...WITH ONE LAST WEAK SHORTWAVE BRINGING SOME ORGANIZATION TO THE PRECIP SUNDAY AFTERNOON AND EVENING. PRECIP TYPE WILL BE SNOW AT THE HIGHER ELEVATIONS...WITH A MIX OF RAIN AND SNOW THROUGHOUT IN THE VALLEYS. INTENSITY OF THE PRECIP WILL LIKELY DETERMINE IF SNOW FALLS IN THE LOWER VALLEYS...WITH MINIMAL ACCUMULATIONS EXPECTED. SOME OROGRAPHIC ENHANCEMENT TO THE SNOWFALL IS POSSIBLE IN THE MOUNTAINS...THOUGH THE MEAN LAYER IS NOT ALL THAT STRONG AND MAY NOT PRODUCE SIGNIFICANT ENHANCEMENT TO SNOW TOTALS. BUILDING HEIGHTS BEGINNING LATE MONDAY SHOULD SIGNAL THE END OF PRECIP BY MONDAY EVENING. THE UPPER RIDGE BUILDING IN FROM THE EASTERN PACIFIC WILL BRING A PERIOD OF DRY AND MILD CONDITIONS BACK TO THE REGION THROUGH MUCH OF THE WEEK. A SERIES OF SHORTWAVES MOVING THROUGH THE NORTHERN ROCKIES WILL SPREAD SOME CLOUDS INTO NORTHERN UTAH...WITH NO REAL THREAT OF ANY SUBSTANTIAL PRECIP DURING THE EXTENDED PERIOD. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY WITH INCREASING HIGH AND MID LEVEL CLOUDS. WINDS SHOULD BE SOUTHERLY THROUGHOUT THE DAY...WITH GUSTS IN EXCESS OF 30 MPH EXPECTED TO BEGIN BETWEEN 16Z AND 18Z. && .FIRE WEATHER...HIGH PRESSURE HAS STARTED TO SHIFT EAST OVER THE LAST 12 HOURS ALLOWING A STRENGTHENING SOUTHWESTERLY FLOW ALOFT TO DEVELOP THIS MORNING. VERY WARM AND DRY CONDITIONS WILL PERSIST TODAY AS SUCH BUT CHANGES WILL COME SATURDAY INTO EARLY WEEK AS A COLD PACIFIC STORM MOVES THROUGH THE REGION. SOUTHWESTERLY WINDS WILL RAMP UP SIGNIFICANTLY SATURDAY AS A STRONG COLD FRONT PUSHES IN FROM THE WEST. THIS FRONT WILL BRING WIDESPREAD WETTING RAINS AND HIGH ELEVATION SNOW TO MUCH OF THE DISTRICT SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS...AND VERY GUSTY SOUTHWESTERLY WINDS...WITH FOCUS ACROSS THE NORTH. NEW SNOW ACCUMULATIONS WILL GENERALLY STAY ABOVE 8000 FEET WITH UP A TO A COUPLE OF INCHES POSSIBLE. A SECONDARY PIECE OF THE STORM WILL TRACK THROUGH THE FOUR CORNERS REGION SUNDAY INTO MONDAY BRINGING A FOCUSED ROUND OF PRECIP TO THE SOUTHEAST AT THAT TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CONGER FIRE WEATHER...MERRILL AVIATION...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 31, 5:34 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 534 AM MDT FRI OCT 31 2014 UTZ001>016-019>021-517-518-WYZ021-011200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 513 AM MDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT INCREASINGLY SOUTHERLY WINDS AND RATHER WARM TEMPERATURES WILL EXIST ACROSS MOST OF THE OUTLOOK AREA TODAY. WINDS WILL BE INCREASING TONIGHT...WITH TEMPERATURES REMAINING UNSEASONABLE WARM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD AND MOIST PACIFIC STORM SYSTEM WILL IMPACT THE OUTLOOK AREA THIS WEEKEND. THE ASSOCIATED SURFACE COLD FRONT WILL REACH WESTERN UTAH SATURDAY MORNING...THEN TRACK QUICKLY TO THE NORTHEAST SATURDAY AFTERNOON. STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF THE FRONT ACROSS WESTERN AND NORTHERN UTAH SATURDAY MORNING. THIS COLD FRONT WILL GENERATE NUMEROUS SHOWERS ALONG WITH ISOLATED THUNDERSTORMS. NORTHERN UTAH WILL SEE THE STRONGEST SHOWERS AND STORMS SATURDAY AFTERNOON. STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP BEHIND THE COLD FRONT FOR SATURDAY AFTERNOON THROUGH EARLY EVENING. COLD AND UNSETTLED CONDITIONS WILL EXIST ACROSS THE OUTLOOK AREA FOR SUNDAY AND MONDAY. TEMPERATURES WILL RANGE FROM 15 TO 25 DEGREES COOLER ON SUNDAY...WITH A FEW LOCATIONS DROPPING AS MUCH AS 30 DEGREES. SHOWERY PRECIPITATION WILL EXIST...WITH THE SOUTHERN AND CENTRAL MOUNTAINS AND ADJACENT VALLEYS THE AREAS MOST LIKELY TO RECEIVE RAIN AND OR SNOW. ACCUMULATING SNOWS ARE EXPECTED AT THE HIGHER ELEVATIONS...WITH SEVERAL INCHES POSSIBLE BEFORE THE STORM EXITS EARLY MONDAY. SOME VALLEY LOCATIONS WILL SEE SIGNIFICANT AMOUNTS OF RAIN...WITH AREAS OF NORTHERN UTAH AND SOUTHWEST WYOMING RECEIVING BOTH RAIN AND SNOW WITH THIS STORM. ACCUMULATIONS IN THE LOWER VALLEYS ARE EXPECTED TO BE MINIMAL AT BEST THROUGH MONDAY MORNING. HIGH PRESSURE WILL RETURN TO THE OUTLOOK AREA BEGINNING MONDAY NIGHT. TEMPERATURES ARE EXPECTED TO TREND UPWARD THROUGH THE WEEK. SHOWERS ARE NOT EXPECTED AFTER MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:28 PM MDT | Wind Advisory | SLC | 28 hr | |
| Oct 31, 2:40 PM MDT | Winter Weather Advisory | SLC | 67 hr |
Nearby
High Wind Warnings in Wyoming, 2014High Wind Warnings in Utah, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.